Alert archive / Indiana / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 8, NWS Indianapolis, IN

April 8, 201510 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 8, 2015, 8:39 AM EDT for 10 counties in Indiana. It was in force for 36 min. 18 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 8, 2015, 8:39 AM EDT (12:39 UTC)
Expired
Apr 8, 2015, 9:15 AM EDT
In force
36 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Johnson County, IN, Marion County, IN, Morgan County, IN, Putnam County, IN, Rush County, IN, Shelby County, IN

The radar

The Indianapolis radar (KIND), 12 km from the middle of the area, began a volume at 12:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 8:40 AM EDTHAIL 1Meridian Hills, IN
Apr 8, 8:42 AM EDTHAIL 0.88Plainfield, IN
Apr 8, 8:43 AM EDTHAIL 1Martinsville, IN
Apr 8, 8:56 AM EDTHAIL 0.5Brooklyn, IN
Apr 8, 9:00 AM EDTHAIL 0.52 Ese Greenwood, IN
Apr 8, 9:02 AM EDTHAIL 0.5Fairland, IN
Apr 8, 9:02 AM EDTHAIL 0.885 Sw Greenwood, IN
Apr 8, 9:04 AM EDTHAIL 1Greenwood, IN
Apr 8, 9:05 AM EDTHIGH SUST WINDS 60Greenfield, IN
Apr 8, 9:05 AM EDTHAIL 0.75Greenfield, IN
Apr 8, 9:08 AM EDTHAIL 1Greenwood, IN
Apr 8, 9:10 AM EDTHAIL 1Franklin, IN
Apr 8, 9:12 AM EDTHAIL 0.255 W Greenwood, IN
Apr 8, 9:12 AM EDTHAIL 18 Nnw Franklin, IN
Apr 8, 9:13 AM EDTTSTM WND GST 503 N Whiteland, INALSO 3 4 DIAMETER HAIL.
Apr 8, 9:20 AM EDTHAIL 0.25Shelbyville, IN
Apr 8, 9:23 AM EDTHAIL 1Arlington, INHAIL SIZES RANGED FROM 1 4 TO 1 INCH
Apr 8, 9:23 AM EDTHAIL 1Mays, INHAIL SIZES RANGED FROM 1 4 TO 1 INCH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 0.7 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 487 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
487 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
711 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

738 
WUUS53 KIND 081239
SVRIND
INC057-059-063-065-081-097-109-133-139-145-081315-
/O.NEW.KIND.SV.W.0008.150408T1239Z-150408T1315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
839 AM EDT WED APR 8 2015

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HAMILTON COUNTY IN CENTRAL INDIANA...
  HANCOCK COUNTY IN CENTRAL INDIANA...
  SOUTHERN HENDRICKS COUNTY IN CENTRAL INDIANA...
  SOUTHWESTERN HENRY COUNTY IN EAST CENTRAL INDIANA...
  JOHNSON COUNTY IN CENTRAL INDIANA...
  MARION COUNTY IN CENTRAL INDIANA...
  MORGAN COUNTY IN CENTRAL INDIANA...
  SOUTHERN PUTNAM COUNTY IN WEST CENTRAL INDIANA...
  NORTHERN RUSH COUNTY IN CENTRAL INDIANA...
  SHELBY COUNTY IN CENTRAL INDIANA...

* UNTIL 915 AM EDT

* AT 836 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM FISHERS TO PLAINFIELD TO 6 MILES WEST OF
  GREENCASTLE...AND MOVING SOUTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  SHELBYVILLE...LAWRENCE...BEECH GROVE...MOORESVILLE...SOUTHPORT...
  GREENWOOD...GREENFIELD...FRANKLIN...MARTINSVILLE...MCCORDSVILLE...
  WARREN PARK...FORTVILLE...BELLE UNION...HOMECROFT...MONROVIA...
  CUMBERLAND...CLOVERDALE...LITTLE POINT...LAKE HART AND SPRING LAKE.

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 83 AND 120.

THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 200 AND 212.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 39 AND 115.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 73 AND 120.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
INDIANAPOLIS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3942 8573 3935 8646 3943 8663 3947 8663
      3947 8674 3960 8701 3973 8640 4004 8597
      3999 8586 3994 8586 3994 8577 3973 8532
TIME...MOT...LOC 1239Z 300DEG 41KT 3993 8595 3968 8630
          3962 8692

HAIL...1.00IN
WIND...60MPH

$$

MRD/DT
2 follow-up statements
288 
WWUS53 KIND 081257
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
857 AM EDT WED APR 8 2015

INC057-059-063-065-081-097-109-133-139-145-081315-
/O.CON.KIND.SV.W.0008.000000T0000Z-150408T1315Z/
SHELBY IN-RUSH IN-PUTNAM IN-MORGAN IN-MARION IN-JOHNSON IN-HENRY IN-
HENDRICKS IN-HANCOCK IN-HAMILTON IN-
857 AM EDT WED APR 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HAMILTON...HANCOCK...SOUTHERN HENDRICKS...SOUTHWESTERN HENRY...
JOHNSON...MARION...MORGAN...SOUTHEASTERN PUTNAM...NORTHERN RUSH AND
SHELBY COUNTIES UNTIL 915 AM EDT...

AT 855 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LAWRENCE TO 8 MILES EAST OF BEECH GROVE TO GREENWOOD
TO 13 MILES SOUTHEAST OF GREENCASTLE...AND MOVING SOUTHEAST AT 45
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
SHELBYVILLE...GREENFIELD...FRANKLIN...MARTINSVILLE...WAVERLY...
BETHANY...NEW WHITELAND...SPRING LAKE...CENTERTON...WHITELAND...
BARGERSVILLE...BOGGSTOWN...FAIRLAND...MORRISTOWN...TRAFALGAR...
MARIETTA...CARTHAGE...MANILLA...MORGANTOWN AND ARLINGTON.

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 83 AND 116.

THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 200 AND 213.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 39 AND 115.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 93 AND 120.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
INDIANAPOLIS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3942 8573 3935 8646 3943 8663 3947 8663
      3947 8674 3955 8690 3960 8689 3971 8628
      4004 8597 3999 8586 3994 8586 3994 8577
      3973 8532
TIME...MOT...LOC 1257Z 300DEG 41KT 3986 8588 3971 8591
          3959 8612 3952 8662

HAIL...1.00IN
WIND...60MPH

$$

MRD/DT!
717 
WWUS53 KIND 081306
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
906 AM EDT WED APR 8 2015

INC057-063-081316-
/O.CAN.KIND.SV.W.0008.000000T0000Z-150408T1315Z/
HENDRICKS IN-HAMILTON IN-
906 AM EDT WED APR 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HAMILTON AND
SOUTHERN HENDRICKS COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3942 8573 3935 8646 3943 8663 3947 8663
      3947 8674 3950 8678 3957 8673 3960 8657
      3960 8647 3963 8646 3963 8633 3965 8632
      3968 8615 3978 8599 3994 8586 3994 8577
      3973 8532
TIME...MOT...LOC 1306Z 300DEG 41KT 3981 8576 3966 8580
          3954 8600 3947 8650

$$

INC059-065-081-097-109-133-139-145-081315-
/O.CON.KIND.SV.W.0008.000000T0000Z-150408T1315Z/
SHELBY IN-RUSH IN-PUTNAM IN-MORGAN IN-MARION IN-JOHNSON IN-HENRY IN-
HANCOCK IN-
906 AM EDT WED APR 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HANCOCK...
SOUTHWESTERN HENRY...JOHNSON...SOUTHERN MARION...MORGAN...
SOUTHEASTERN PUTNAM...NORTHERN RUSH AND SHELBY COUNTIES UNTIL 915 AM
EDT...

AT 903 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GREENFIELD TO 9 MILES SOUTHWEST OF GREENFIELD TO
FRANKLIN TO 8 MILES NORTHWEST OF MARTINSVILLE...AND MOVING SOUTHEAST
AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
SHELBYVILLE...FRANKLIN...MARTINSVILLE...BOGGSTOWN...FAIRLAND...
MORRISTOWN...TRAFALGAR...MARIETTA...CARTHAGE...MANILLA...
MORGANTOWN...ARLINGTON...KNIGHTSTOWN AND MAYS.

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 83 AND 106.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 44 AND 115.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 93 AND 120.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
INDIANAPOLIS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3942 8573 3935 8646 3943 8663 3947 8663
      3947 8674 3950 8678 3957 8673 3960 8657
      3960 8647 3963 8646 3963 8633 3965 8632
      3968 8615 3978 8599 3994 8586 3994 8577
      3973 8532
TIME...MOT...LOC 1306Z 300DEG 41KT 3981 8576 3966 8580
          3954 8600 3947 8650

HAIL...1.00IN
WIND...60MPH

$$

MRD/DT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 6:02 AM EDT, 2 hours 37 minutes earlier.

Area forecast discussion, Apr 8, 6:02 AM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
602 AM EDT WED APR 8 2015

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 304 AM EDT WED APR 8 2015

A FRONTAL SYSTEM IS EXPECTED TO REMAIN ACROSS THE AREA THROUGH
TONIGHT...BEFORE LIFTING OFF TO THE NORTH ON THURSDAY. A COLD FRONT
IS EXPECTED TO MOVE THROUGH THE AREA THURSDAY NIGHT. IN THE WAKE OF
THIS FRONT...HIGH PRESSURE WILL MOVE INTO THE AREA OVER THE WEEKEND.
ANOTHER FRONTAL SYSTEM MAY AFFECT THE AREA BY EARLY NEXT WEEK.

&&

.NEAR TERM /TODAY/...
ISSUED AT 304 AM EDT WED APR 8 2015

FRONTAL BOUNDARY CURRENTLY LOCATED OVER THE CENTRAL SECTIONS OF THE
FORECAST AREA. SCATTERED SHOWERS BEGINNING TO DEVELOP TO THE NORTH
OF THE FRONT IN THE OVERRUNNING ZONE. 850MB FLOW INTO THE FRONT
THIS MORNING IS WEAKER THAN IT WAS LAST NIGHT...SO AMOUNT OF
CONVECTIVE DEVELOPMENT THIS MORNING IS QUESTIONABLE. SOME OF THE
SHORT TERM GUIDANCE SUGGESTS CONVECTIVE DEVELOPMENT POSSIBLE
TOWARDS DAYBREAK OVER EASTERN ILLINOIS/WESTERN INDIANA...BUT GIVEN
THE WEAKER 850MB FLOW...NOT SOLD ON THIS. WITH THE QUESTIONS
REVOLVING AROUND HOW MUCH DEVELOPMENT THERE WILL BE THIS
MORNING...WILL LEAN TOWARDS KEEPING POPS IN THE CHANCE CATEGORY
TODAY.

A WEAK SURFACE WAVE ALONG THE FRONT CURRENTLY EAST OF KMCI IS
PROGGED BY THE MODELS TO DRIFT INTO NORTHERN ILLINOIS THIS
AFTERNOON. THIS MAY HELP TO ENHANCE LOW LEVEL CONVERGENCE ALONG THE
FRONT...RESULTING IN THE POTENTIAL FOR ADDITIONAL CONVECTIVE
DEVELOPMENT THIS AFTERNOON.

VERY STEEP LAPSE RATES PROGGED ACROSS THE AREA TODAY COUPLED WITH
MARGINALLY FAVORABLE DEEP SHEAR SUGGESTS SEVERE POTENTIAL WITH ANY
DEEP CONVECTION THAT CAN DEVELOP. THE PRESENCE OF THE SURFACE WAVE
MAY ALSO SERVE TO ENHANCE LOW LEVEL HELICITY NEAR THE FRONTAL ZONE
AND NEAR ANY OUTFLOW BOUNDARIES THAT MAY DEVELOP.

THE GFS MOS HIGHS TODAY LOOK TOO WARM BASED ON EXPECTED CLOUD COVER
AND FRONTAL POSITION...ESPECIALLY OVER THE NORTHERN ZONES. WILL CUT
ABOUT 3-5 DEGREES OFF TO THE MOS HIGHS TODAY IN THOSE AREAS.

&&

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
ISSUED AT 304 AM EDT WED APR 8 2015

SURFACE WAVE EXPECTED TO MOVE ACROSS NORTHERN INDIANA
TONIGHT...WHICH MAY ALLOW FOR THE FRONT TO SAG BACK TO THE SOUTH
TEMPORARILY. MODELS SUGGEST A STRONGER LOW LEVEL JET...ON THE ORDER
OF AROUND 40 KTS...WILL BE NOSING TOWARDS WESTERN INDIANA LATE
TONIGHT. AS A RESULT...THINK THE POTENTIAL FOR CONVECTION WILL BE
HIGHER TONIGHT. WILL GO WITH HIGH POPS OVER THE NORTHERN AND
CENTRAL ZONES...TAPERING OFF TO CHANCE POPS OVER THE SOUTH. LAPSE
RATES AND DEEP LAYER SHEAR SUGGEST POTENTIAL FOR ORGANIZED SEVERE
STORMS TONIGHT.

WILL CONTINUE WITH HIGH POPS ON THURSDAY AND THURSDAY NIGHT AS
PROGGED LOW LEVEL JET OF 45-50 KTS INTERACTS WITH AN APPROACHING
UPPER TROUGH AND SURFACE COLD FRONT. MAY BE A LULL IN THE
PRECIPITATION THREAT THURSDAY AFTERNOON AS THE LOCAL AREA GETS
FURTHER INTO THE WARM SECTOR BEFORE COLD FRONT ARRIVES THURSDAY
EVENING...BUT WON/T GET TOO DETAILED IN THE TIMING AT THIS POINT.

APPEARS DEEP SHEAR WILL BE MAXIMIZED OVER THE AREA THURSDAY NIGHT AS
THE CORE OF THE MID LEVEL JET APPROACHES. POTENTIAL FOR SEVERE
WILL CONTINUE UNTIL FRONTAL PASSAGE LATE THURSDAY NIGHT.

FRONTAL SHOULD BE FAR ENOUGH OFF TO THE EAST BY FRIDAY MORNING TO GO
DRY FOR FRIDAY AND FRIDAY NIGHT.

LOW LEVEL THICKNESS PROGS SUGGEST THE GFS MOS TEMPERATURE GUIDANCE
IN THE LATER PERIODS LOOK REASONABLE AT THIS POINT...ALTHOUGH THE
LOWS FRIDAY MORNING LOOK TOO WARM IN THE WAKE OF THE COLD FRONT.
WILL LOWER THEM ABOUT 3-5 DEGREES IN THAT PERIOD.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
ISSUED AT 304 AM EDT WED APR 8 2015

DRY PLEASANT WEATHER EXPECTED FOR MUCH OF THE WEEKEND AS HIGH
PRESSURE MOVES THROUGH THE OHIO VALLEY. AN UPPER TROUGH WILL BE IN
THE PROCESS OF MOVING AWAY TO THE EAST ON SATURDAY...WITH RIDGING
ALOFT AND WARM ADVECTION DEVELOPING FOR THE SECOND HALF OF THE
WEEKEND. HIGHS IN THE UPPER 50S AND LOWER 60S SATURDAY WILL WARM
PRIMARILY INTO THE 60S FOR SUNDAY.

UNSETTLED WEATHER THEN RETURNS FOR MUCH OF THE REST OF THE EXTENDED.
BROAD UPPER TROUGH EXPANDING ACROSS THE PACIFIC NORTHWEST AND
NORTHERN PLAINS WILL SERVE TO FLATTEN THE RIDGE BY LATE WEEKEND WITH
MOISTURE INCREASING AS A WEAK FRONT MOVES INTO THE GREAT LAKES.
COULD SEE A FEW SHOWERS BY SUNDAY AFTERNOON OVER WESTERN COUNTIES
WITH MORE EXTENSIVE PRECIP COVERAGE SUNDAY NIGHT AS THE SYSTEM TAPS
INTO A GULF MOISTURE FETCH. FAST MOVING UPPER LOW TRACKING WITH THE
SUBTROPICAL JET WILL MOVE FROM BAJA CALIFORNIA EARLY SUNDAY INTO THE
SOUTHERN PLAINS BY LATE MONDAY WITH SURFACE CYCLOGENESIS BY MONDAY
NIGHT. WARM FRONT SETS UP INTO THE OHIO VALLEY LATE MONDAY THROUGH
TUESDAY AND WILL PROMOTE ANOTHER PERIOD WITH SHOWERS AND
THUNDERSTORMS AS THE SURFACE WAVE TRACKS INTO THE REGION BY EARLY
WEDNESDAY. WILL CARRY CHANCE POPS FROM SUNDAY NIGHT INTO MIDWEEK.
HIGHS WILL LARGELY REMAIN IN THE 60S FOR MONDAY AND TUESDAY AS
CLOUDS AND RAINFALL LIKELY TO LIMIT TEMP RISES.

&&

.AVIATION /DISCUSSION FOR 081200Z TAF ISSUANCE/...
ISSUED AT 602 AM EDT WED APR 8 2015

IFR CONDITIONS POSSIBLE WITHIN CONVECTION TODAY AND TONIGHT...
OTHERWISE VARIABLE PERIODS OF MVFR AND VFR EXPECTED.

COMPLEX CONVECTIVE FORECAST FOR CENTRAL INDIANA TODAY AND TONIGHT.
FRONTAL BOUNDARY CURRENTLY EXTENDING FROM CENTRAL ILLINOIS E/SE
ACROSS THE INDY METRO AND INTO SW OHIO. CONVECTION HAS DEVELOPED
AHEAD OF A SURFACE WAVE OVER CENTRAL ILLINOIS AND SHOULD MIGRATE
INTO THE FORECAST AREA THROUGH 14-15Z FOLLOWING THE INSTABILITY
GRADIENT AND THE FRONTAL BOUNDARY. NONE OF THE HI-RES GUIDANCE IS
CAPTURING THIS ACTIVITY WELL THIS MORNING...SO HAVE USED
EXTRAPOLATION TO ATTEMPT TO TIME IMPACTS FROM THE CONVECTIVE LINE
INTO THE TERMINALS THIS MORNING. WILL CARRY VCTS AT ALL SITES WITH
A 2 HOUR TEMPO FOR THUNDERSTORMS WITH IFR AND LOWER CONDITIONS.
WINDS WILL GRADUALLY VEER FROM SOUTHEAST TO S/SW BY LATE MORNING.

IN THE WAKE OF THE MORNING STORMS...EXPECT A LULL IN ACTIVITY
EARLY THIS AFTERNOON BEFORE AIRMASS CAN DESTABILIZE ONCE AGAIN BY
LATE AFTERNOON. WILL REINTRODUCE VCTS MENTION BY 20Z WITH
EXPECTATION OF SCATTERED CONVECTIVE REDEVELOPMENT INTO THE EARLY
EVENING. COULD SEE WIND GUSTS TO AROUND 20KTS DURING THE
AFTERNOON. WIDESPREAD RAIN AND THUNDERSTORMS THEN ARRIVE AFTER
MIDNIGHT AS A LOW LEVEL JET NOSES INTO THE REGION. CEILINGS LIKELY
TO OSCILLATE BETWEEN MVFR AND VFR THIS AFTERNOON AND TONIGHT...
WITH POTENTIAL FOR IFR CONDITIONS WITHIN ANY THUNDERSTORMS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...JAS
NEAR TERM...JAS
SHORT TERM...JAS
LONG TERM....RYAN
AVIATION...RYAN

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSINDIANAPOLIS
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Apr 8, 5:27 AM EDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
527 AM EDT WED APR 8 2015

INZ021-028>031-035>049-051>057-060>065-067>069-072-091000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-JENNINGS-
527 AM EDT WED APR 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS
CENTRAL INDIANA FOR MAINLY LATE THIS AFTERNOON AND TONIGHT.

HAZARDS: LARGE HAIL...DAMAGING WIND GUSTS...CLOUD TO GROUND
LIGHTNING...AND HEAVY RAINFALL WHICH MAY CAUSE LOCAL FLOODING AND
REDUCED VISIBILITY.

TIMING: BEST THREAT FOR SEVERE STORMS LATE THIS AFTERNOON AND TONIGHT.

DISCUSSION: A FRONTAL SYSTEM ACROSS CENTRAL INDIANA WILL DRIFT
NORTH DURING THE DAY TODAY. THIS WILL RESULT IN THUNDERSTORM
DEVELOPMENT AT TIMES THROUGH TONIGHT. ANY THUNDERSTORM ACTIVITY
LATER THIS MORNING AND EARLY THIS AFTERNOON MAY CONTAIN HAIL. A
BETTER THREAT FOR SCATTERED SEVERE STORMS CONTAINING LARGE HAIL
AND DAMAGING WIND GUSTS WILL BE FROM THE LATE AFTERNOON HOURS
THROUGH TONIGHT. AN ISOLATED TORNADO IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

OUTLOOK: THUNDERSTORM ACTIVITY IS EXPECTED THURSDAY AND THURSDAY
NIGHT...AND AGAIN BY SUNDAY NIGHT INTO NEXT TUESDAY. THERE IS AN
ENHANCED RISK OF SEVERE STORMS ON THURSDAY AND THURSDAY NIGHT.
SEVERE STORMS ARE NOT EXPECTED FROM SUNDAY NIGHT INTO NEXT TUESDAY.

SOUTH TO SOUTHWEST WINDS ARE EXPECTED GUST TO AROUND 35 MPH AT
TIMES THURSDAY AFTERNOON.

DISCUSSION: A STRONG LOW PRESSURE SYSTEM...AND ASSOCIATED COLD
FRONT...WILL MOVE ACROSS THE AREA THURSDAY NIGHT. THIS FRONT WILL
TRIGGER THE POTENTIAL FOR NUMEROUS SEVERE STORMS PARTICULARLY LATE
IN THE DAY THURSDAY AND THURSDAY NIGHT.

ANOTHER FRONTAL SYSTEM MAY AFFECT THE AREA BY EARLY NEXT WEEK WITH
THE THREAT FOR ADDITIONAL THUNDERSTORM ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE...ESPECIALLY LATE THIS AFTERNOON
AND TONIGHT. SEVERE STORM SPOTTERS ARE ENCOURAGED TO MONITOR
FUTURE WEATHER STATEMENTS REGARDING THE SEVERE THREAT ON THURSDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ070-071-091000-
LAWRENCE-JACKSON-
527 AM EDT WED APR 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS
CENTRAL INDIANA FOR MAINLY LATE THIS AFTERNOON AND TONIGHT.

RIVER FLOODING ALONG PORTIONS OF THE EAST FORK OF THE WHITE AND
MUSCATATUCK RIVERS.

HAZARDS: LARGE HAIL...DAMAGING WIND GUSTS...CLOUD TO GROUND
LIGHTNING...AND HEAVY RAINFALL WHICH MAY CAUSE LOCAL FLOODING AND
REDUCED VISIBILITY.

LOWLAND FLOODING ALONG EAST FORK OF THE WHITE AND MUSCATATUCK
RIVERS.

TIMING: BEST THREAT FOR SEVERE STORMS LATE THIS AFTERNOON AND TONIGHT.
RIVER FLOODING ONGOING.

DISCUSSION: A FRONTAL SYSTEM ACROSS CENTRAL INDIANA WILL DRIFT
NORTH DURING THE DAY TODAY. THIS WILL RESULT IN THUNDERSTORM
DEVELOPMENT AT TIMES THROUGH TONIGHT. THUNDERSTORM ACTIVITY LATER
THIS MORNING AND EARLY THIS AFTERNOON MAY CONTAIN HAIL. A BETTER
THREAT FOR SEVERE STORMS CONTAINING LARGE HAIL AND DAMAGING WIND
GUSTS WILL BE FROM THE LATE AFTERNOON HOURS THROUGH TONIGHT. AN
ISOLATED TORNADO IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

OUTLOOK: THUNDERSTORM ACTIVITY IS EXPECTED WEDNESDAY THROUGH
THURSDAY NIGHT...AND AGAIN BY SUNDAY NIGHT INTO NEXT MONDAY.
ISOLATED SEVERE STORMS CANNOT BE RULED OUT WEDNESDAY...WITH A BIT
MORE SUBSTANTIAL CHANCE FOR SEVERE STORMS ON THURSDAY. AT THIS
TIME...SEVERE STORMS ARE NOT EXPECTED NEXT MONDAY.

LOWLAND FLOODING WILL CONTINUE INTO EARLY NEXT WEEK ALONG PORTIONS
OF THE EAST FORK OF THE WHITE AND MUSCATATUCK RIVERS.

DISCUSSION: A FRONTAL BOUNDARY WILL REMAIN ACROSS THE OHIO VALLEY
INTO WEDNESDAY NIGHT BEFORE SHIFTING OFF TO THE NORTH. A FEW
STORMS MAY APPROACH SEVERE LEVELS ON WEDNESDAY. A STRONGER COLD
FRONT IS EXPECTED TO MOVE INTO THE AREA THURSDAY AFTERNOON OR
THURSDAY NIGHT...WITH A BETTER THREAT OF ORGANIZED SEVERE STORMS.
ANOTHER FRONTAL SYSTEM MAY AFFECT THE AREA BY EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY...ESPECIALLY LATE THIS
AFTERNOON AND TONIGHT. SEVERE STORM SPOTTERS ARE ENCOURAGED TO
MONITOR FUTURE WEATHER STATEMENTS REGARDING THE SEVERE THREAT
ON THURSDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

JAS

In the hours before

Local storm report, Apr 8, 8:18 AM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
818 AM EDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 AM     HAIL             BROWNSBURG              39.84N  86.39W
04/08/2015  E1.00 INCH       HENDRICKS          IN   TRAINED SPOTTER

&&

DRT
Local storm report, Apr 8, 8:24 AM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
824 AM EDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 AM     HAIL             11 NW INDIANAPOLIS      39.89N  86.29W
04/08/2015  M1.00 INCH       MARION             IN   COCORAHS

&&

DRT
Local storm report, Apr 8, 8:26 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
826 AM EDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 AM     HAIL             BROWNSBURG              39.84N  86.39W
04/08/2015  M1.00 INCH       HENDRICKS          IN   TRAINED SPOTTER

&&

ELB
Local storm report, Apr 8, 8:29 AM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
829 AM EDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 AM     HAIL             CARMEL                  39.97N  86.11W
04/08/2015  E0.75 INCH       HAMILTON           IN   AMATEUR RADIO

            108TH AND COLLEGE

&&

DRT
Local storm report, Apr 8, 8:31 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
831 AM EDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     HAIL             KOKOMO                  40.48N  86.13W
04/08/2015  E0.50 INCH       HOWARD             IN   TRAINED SPOTTER

&&

DRT
Local storm report, Apr 8, 8:38 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
838 AM EDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     HAIL             INDIANAPOLIS            39.78N  86.15W
04/08/2015  M0.25 INCH       MARION             IN   TRAINED SPOTTER

            NW SIDE NEAR 71ST AND MICHIGAN... HEAVY HAIL REDUCED
            VISIBILITY SIGNIFICANTLY.

&&

ELB

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 7:09 AM EDTSpecial Weather StatementINDMontgomery, Parke, Vermillion51 min
Apr 8, 7:27 AM EDTSevere Thunderstorm WarningINDMontgomery, Parke, Putnam, Vermillion48 min
Apr 8, 8:06 AM EDTAreal Flood WarningINDBoone, Clay, Clinton, Fountain, Hamilton, Hancock and 8 more6 hr
Apr 8, 8:06 AM EDTSevere Thunderstorm WarningINDBoone, Hamilton, Hancock, Hendricks, Madison, Marion and 2 more39 min
Apr 8, 8:15 AM EDTSevere Thunderstorm WarningINDClay, Hendricks, Marion, Morgan, Parke, Putnam30 min
Apr 8, 8:18 AM EDTSevere Thunderstorm WarningINDBoone, Clinton, Hamilton, Tipton27 min
Apr 8, 8:22 AM EDTAreal Flood WarningINDClinton, Howard, Tipton4 hr
Apr 8, 8:38 AM EDTFlash Flood WarningINDParke, Vermillion3 hr
Apr 8, 8:43 AM EDTAreal Flood WarningINDDecatur, Delaware, Hancock, Henry, Johnson, Madison and 4 more6 hr
Apr 8, 9:01 AM EDTFlash Flood WarningINDHendricks, Marion, Putnam6 hr
Apr 8, 9:11 AM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Decatur, Hancock, Henry, Johnson and 4 more49 min
Apr 8, 9:56 AM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Decatur, Jackson, Jennings49 min
Apr 8, 11:26 AM EDTRiver Flood WarningINDBartholomew, Johnson, Shelby4 days
Apr 8, 11:26 AM EDTRiver Flood WarningINDJackson, Lawrence, Washington8 days
Apr 8, 11:26 AM EDTRiver Flood WarningINDLawrence, Martin9 days
Apr 8, 11:26 AM EDTRiver Flood WarningINDLawrence, Martin9 days
Apr 8, 11:26 AM EDTRiver Flood WarningINDKnox8 days
Apr 8, 11:26 AM EDTRiver Flood WarningINDGibson, Knox, Posey10 days
Apr 8, 11:26 AM EDTRiver Flood WarningINDClay, Greene3 days
Apr 8, 2:25 PM EDTFlash Flood WatchINDBartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more37 hr
Apr 8, 3:35 PM EDTSevere Thunderstorm WarningINDKnox40 min
Apr 8, 3:48 PM EDTSevere Thunderstorm WarningINDBrown, Monroe, Morgan, Owen42 min
Apr 8, 4:10 PM EDTTornado WarningINDBrown, Monroe35 min
Apr 8, 4:16 PM EDTSevere Thunderstorm WarningINDDaviess, Knox44 min
Apr 8, 4:25 PM EDTFlash Flood WarningINDDaviess, Knox6 hr
Apr 8, 4:27 PM EDTSevere Thunderstorm WarningINDJohnson, Monroe, Morgan33 min
Apr 8, 4:28 PM EDTSevere Thunderstorm WarningINDBoone, Clinton, Montgomery32 min
Apr 8, 4:47 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Johnson28 min
Apr 8, 4:51 PM EDTTornado WarningINDDaviess, Martin24 min
Apr 8, 4:58 PM EDTSevere Thunderstorm WarningINDJohnson, Marion, Shelby32 min
Apr 8, 5:06 PM EDTSevere Thunderstorm WarningINDKnox22 min
Apr 8, 5:10 PM EDTSevere Thunderstorm WarningINDCarroll, Clinton, Howard, Montgomery, Tippecanoe, Tipton35 min
Apr 8, 5:13 PM EDTSevere Thunderstorm WarningINDDaviess, Lawrence, Martin31 min
Apr 8, 5:24 PM EDTSevere Thunderstorm WarningINDHancock, Marion, Shelby36 min
Apr 8, 5:36 PM EDTFlash Flood WarningINDBoone, Montgomery, Tippecanoe6 hr
Apr 8, 5:45 PM EDTAreal Flood AdvisoryINDHancock, Johnson, Marion, Shelby3 hr
Apr 8, 6:48 PM EDTAreal Flood AdvisoryINDDelaware, Hamilton, Henry, Madison, Randolph3 hr
Apr 8, 7:50 PM EDTAreal Flood AdvisoryINDHenry, Rush3 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.